MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035422030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer, as device is implanted in patient.
 
Event or Problem Description
It was reported that subject coil was used for the dissociation of the aca (anterior cerebral artery) distal before treating the a-com (anterior communicating artery) aneurysm.After placing subject coil to the targeted lesion aca (anterior cerebral artery) distal and when attempt was made to detach the subject coil, detachment system could not work and subject coil could not be detached.So physician withdrew the coil delivery wire and proceeded for a-com (anterior communicating artery) coil embolization with new device.It was assumed that the subject coil was removed without any problem during the case since the condition was not confirmed.When other coil was placed in the aneurysm and got detached by using detachment system, it could not be filling neatly in the aneurysm.So physician thought that other coil was stretched or prematurely detached.He removed it from the aneurysm and inspected it.Other coil had kept the prototype quite a bit, so it was thought that some foreign substance was mixed in the introducer sheath of the coil and that it was left behind in the aneurysm.By carefully examining the images and videos of this case, it was confirmed that the entire subject coil did not removed and remained in the catheter.Therefore, it was considered that the other coil that inserted afterwards pushed out the subject coil left in the catheter entered the aneurysm, and when the other coil was removed, the subject coil remained in the aneurysm and it could be placed neatly.It has been confirmed by ct inspection that it was unlikely of stretch, and it was said that the subject coil may have been prematurely detached from the detached part.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The subject coil was used before using the above ied coil, and it was removed without being placed in the aneurysm.(it was assumed that the coil was removed without any problem during the case since the condition was not confirmed.).By carefully examining the images and videos of this case, it was confirmed that the entire target coil did not removed and remained in the catheter.It has been confirmed by ct inspection that it was unlikely of stretch, and it was said that the target coil may have been prematurely detached from the detached part for some reason.Additional information provided by the customer indicated that the ied coil detached by using detachment system after placing it in the aneurysm.No adverse effect noted to the patient due the reported issue.It is not known how many attempts were made to detach the subject target coil with inzone.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint which was reported for main coil prematurely detached/separated during use, device interaction with another device and main coil failed/unable to detach.

Brand Name
TARGET 360 ULTRA 2MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12104618
Report Number3008881809-2021-00287
Device Sequence Number3577629
Product Code HCG
UDI-Device Identifier04546540675835
UDI-Public04546540675835
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberM0035422030
Device Catalogue NumberM0035422030
Device Lot Number22477442
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1